Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 130, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2016, 12:35 PM CDT for Dunklin County, Missouri. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 12:35 PM CDT (17:35 UTC)
- Expired
- Jul 6, 2016, 1:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Dunklin County, MO
The radar
The Paducah radar (KPAH), 133 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 12:55 PM CDT | TSTM WND GST 60 | Malden, MO | MALDEN AIRPORT REPORTED A 60 MPH GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 10:48 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 5.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2145 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291
WUUS54 KMEG 061735
SVRMEG
MOC069-061800-
/O.NEW.KMEG.SV.W.0130.160706T1735Z-160706T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1235 PM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DUNKLIN COUNTY IN MISSOURI...
* UNTIL 100 PM CDT
* AT 1235 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMPBELL...
MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MALDEN...CAMPBELL...CLARKTON...ST. FRANCIS...GLENNONVILLE...
BRIAN...BAIRD...MC GUIRES...VALLEY RIDGE...TOWNLEY...WILHELMINA AND
PROVIDENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3662 8996 3655 8995 3643 8997 3645 9014
3648 9014 3648 9016 3650 9016 3650 9022
3655 9020 3655 9019 3660 9018 3660 9016
3661 9017 3662 9016 3663 9016
TIME...MOT...LOC 1735Z 263DEG 49KT 3655 9006
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
300
WWUS54 KMEG 061755
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1255 PM CDT WED JUL 6 2016
MOC069-061805-
/O.EXP.KMEG.SV.W.0130.000000T0000Z-160706T1800Z/
DUNKLIN MO-
1255 PM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUNKLIN COUNTY
WILL EXPIRE AT 100 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FOR
ARKANSAS AND MISSOURI.
LAT...LON 3662 8996 3655 8995 3643 8997 3645 9014
3648 9014 3648 9016 3650 9016 3650 9022
3655 9020 3655 9019 3660 9018 3660 9016
3661 9017 3662 9016 3663 9016
TIME...MOT...LOC 1753Z 263DEG 49KT 3655 9006
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 7:05 AM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jul 6, 7:05 AM CDT, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
705 AM CDT WED JUL 6 2016
.UPDATE...
Updated Aviation Discussion.
&&
.DISCUSSION... /issued 331 AM CDT WED JUL 6 2016/
A very muggy night across the Midsouth with temperatures ranging
from the mid 70s to low 80s. Dewpoints were high...ranging from
the low 70s in the east to near 80F along the Mississippi river.
Winds were from the south at generally 5 to 10 mph.
For today and tomorrow...first...a heat advisory is in effect for
a good portion of the Midsouth from late this morning through
early this evening. Second...models show next shortwave in the
plains to move east southeast across the northern Midsouth
counties this afternoon...bringing the threat for a few strong or
severe storms. CAPE values by 18z will exceed 3500 j/kg with
lapse rates near -7C. Damaging winds and localized flashflooding
are the main threats. The upper ridge is also building over our
area today...so better storm organization/SPC Slight Risk thinking
is just to our north...but it bears watching by the daycrew. The
heat advisory may have to be extended into tomorrow...as well as
an southwest Delta counties getting upgraded to an Excessive Heat
Warning. Storm chances appear minimal as a significant cap will
accompany the building ridge at 850mb.
Friday through Monday...models indicate an approaching cold front
late Friday. It's projected to stall in the lower Ohio valley
through the weekend while the upper level ridge amplifies over the
plains. Weak capping and weak convergence will allow for diurnal
convection over the area. Storms combined with a bit more cloud
cover should keep temperatures running in the upper 80s to low
90s...cooling heat indices to below 105F. A few strong or severe
pulse storm can't be ruled out...especially in the north and east.
Extended period...the GFS and ECMWF are in good agreement that a
deeper 500mb trough will slide across the Northern/Central
Rockies late Monday through Wednesday. This will in turn push the
upper ridge axis over the Mid Mississippi valley and Great Lakes.
Temperatures should return to the mid 90s for most...along with
decreased rain chances.
JAB
&&
.AVIATION...
12Z TAFS
Mainly VFR conditions are expected today and tonight. Scattered CB
clouds will develop today and a few thunderstorms are possible,
especially in the north. Gusty SW winds 10-20kts will occur today
with less than 10kts tonight.
SWC
&&
.MEG Watches/Warnings/Advisories...
AR...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for Clay-Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
Mississippi-Phillips-Poinsett-Randolph-St. Francis.
MO...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for Dunklin-Pemiscot.
MS...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for Benton MS-Coahoma-DeSoto-Lafayette-Marshall-Panola-
Quitman-Tallahatchie-Tate-Tunica-Yalobusha.
TN...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for Crockett-Dyer-Fayette-Gibson-Hardeman-Haywood-Lake-
Lauderdale-Madison-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jul 6, 8:50 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 850 AM CDT WED JUL 6 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-071015- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 850 AM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT ACROSS A LARGE PORTION OF THE MIDSOUTH TODAY. STRONG OR SEVERE THUNDERSTORMS WITH DAMAGING WIND ARE POSSIBLE NORTH OF A FORREST CITY ARKANSAS TO MEMPHIS TO PICKWICK LAKE LINE. DAMAGING WINDS AND LOCALIZED FLASH FLOODING ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDICES ABOVE 105F WILL BE POSSIBLE THURSDAY AND FRIDAY ACROSS PORTIONS OF THE MIDSOUTH. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JAB/JEB
In the hours before
Special weather statement, Jul 6, 11:15 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 AM CDT WED JUL 6 2016
ARZ008-061700-
RANDOLPH AR-
1115 AM CDT WED JUL 6 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL NOON CDT FOR...
NORTHERN RANDOLPH COUNTY IN ARKANSAS...
AT 1114 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR DALTON...OR 17
MILES EAST OF MAMMOTH SPRING...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHERN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3648 9137 3650 9132 3650 9079 3645 9077
3644 9078 3644 9077 3643 9078 3641 9076
3633 9127 3637 9128 3637 9129 3639 9129
3639 9131 3642 9131 3642 9135
TIME...MOT...LOC 1614Z 251DEG 30KT 3642 9125Special weather statement, Jul 6, 12:30 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1230 PM CDT WED JUL 6 2016
ARZ009-MOZ113-115-061815-
CLAY AR-PEMISCOT MO-DUNKLIN MO-
1230 PM CDT WED JUL 6 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 PM CDT FOR...
NORTHEASTERN CLAY COUNTY IN ARKANSAS...
NORTHERN PEMISCOT COUNTY IN MISSOURI...
NORTHEASTERN DUNKLIN COUNTY IN MISSOURI...
AT 1230 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40
MPH WAS LOCATED OVER MCDOUGAL...OR 10 MILES EAST OF CORNING...MOVING
EAST AT 55 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN CLAY...NORTHERN PEMISCOT AND NORTHEASTERN
DUNKLIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3663 8996 3655 8995 3639 8997 3639 8975
3643 8972 3640 8965 3627 8963 3629 9049
3650 9051 3650 9022 3654 9021 3655 9019
3659 9019 3663 9015
TIME...MOT...LOC 1730Z 263DEG 49KT 3642 9040The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:21 AM CDT | Heat Advisory | MEG | Dunklin, Pemiscot | 13 hr |
| Jul 6, 1:00 PM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.